Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 1, NWS Great Falls, MT

January 9, 2010

NWS Great Falls, MT issued this high wind warning at Jan 9, 2010, 9:51 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2010, 9:51 AM MST (16:51 UTC)
Expired
Jan 9, 2010, 4:30 PM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS75 KTFX 091651
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
951 AM MST SAT JAN 9 2010


MTZ009-100300-
/O.NEW.KTFX.HW.W.0001.100109T1651Z-100110T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
951 AM MST SAT JAN 9 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* HIGH WINDS WILL AFFECT THE NORTHERN ROCKY MOUNTAIN FRONT UNTIL 8
  PM MST.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE
  EXPECTED

* AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE THROUGH THIS
  EVENING CREATING LOCALIZED HAZARDOUS DRIVING CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
   PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&




$$

MTZ014-100100-
/O.CON.KTFX.AS.Y.0002.000000T0000Z-100110T0100Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...HELENA
951 AM MST SAT JAN 9 2010

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING FOR ELEVATIONS BELOW 5500 FEET...

AN AIR STAGNATION ADVISORY FOR ELEVATIONS BELOW 5500 FEET REMAINS
IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* THE MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED A 
   STAGNATION WARNING FOR THE HELENA VALLEY INCLUDING THE CITY 
   OF HELENA.


* PARTICULATE LEVELS IN HELENA ARE UNHEALTHY AT THIS TIME.


* A STAGNATION WARNING MEANS DISPERSION CONDITIONS ARE POOR AND 
   NOT EXPECTED TO IMPROVE MUCH...AND THAT PARTICULATE LEVELS 
   HAVE BEEN TRENDING UP...AND THAT AN EXCEEDANCE OF THE 24 
   HOUR NAAQS HAS ALREADY OCCURRED OR WILL OCCUR.


* WHEN AIR QUALITY LEVELS ARE AT UNHEALTHY LEVELS...MONTANA 
   DEPARTMENT OF ENVIRONMENTAL QUALITY RECOMMENDS THAT PEOPLE 
   WITH RESPIRATORY OR HEART DISEASE...THE ELDERLY...AND 
   CHILDREN SHOULD AVOID PROLONGED EXERTION. EVERYONE ELSE 
   SHOULD LIMIT PROLONGED EXERTION.


* LOCATIONS AFFECTED INCLUDE THE HELENA VALLEY...INCLUDING THE 
   CITY OF HELENA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/GREATFALLS.

&&








$$
1 follow-up statement
313 
WWUS75 KTFX 092330
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 PM MST SAT JAN 9 2010

DEFAULT OVERVIEW SECTION
MTZ009-100030-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-100110T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
430 PM MST SAT JAN 9 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS
EVENING ALONG THE NORTHERN ROCKY MOUNTAIN AS THE DISTURBANCE THAT
BROUGHT THE STRONG WINDS MOVES OFF TO THE EAST. WHILE WINDY
CONDITIONS WILL CONTINUE...GUSTS IN EXCESS OF 55 MPH ARE NO LONGER
ANTICIPATED. THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED
THE HIGH WIND WARNING. 

$$

MTZ014-110100-
/O.EXT.KTFX.AS.Y.0002.000000T0000Z-100111T0100Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...HELENA
430 PM MST SAT JAN 9 2010

...AIR STAGNATION ADVISORY IN EFFECT UNTIL FURTHER NOTICE FOR THE
HELENA VALLEY INCLUDING THE CITY OF HELENA...

AIR STAGNATION ADVISORY IN EFFECT UNTIL FURTHER NOTICE FOR THE
HELENA VALLEY INCLUDING THE CITY OF HELENA

* THE MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED A
  STAGNATION WARNING FOR THE HELENA VALLEY INCLUDING THE CITY OF
  HELENA.

* PARTICULATE LEVELS IN HELENA ARE UNHEALTHY AT THIS TIME.

* A STAGNATION WARNING MEANS DISPERSION CONDITIONS ARE POOR AND NOT
  EXPECTED TO IMPROVE MUCH...AND THAT PARTICULATE LEVELS HAVE BEEN
  TRENDING UP...AND THAT AN EXCEEDANCE OF THE 24 HOUR NAAQS HAS
  ALREADY OCCURRED OR WILL OCCUR.


* WHEN AIR QUALITY LEVELS ARE AT UNHEALTHY LEVELS...MONTANA DEPARTMENT
  OF ENVIRONMENTAL QUALITY RECOMMENDS THAT PEOPLE WITH RESPIRATORY
  OR HEART DISEASE...THE ELDERLY...AND CHILDREN SHOULD AVOID
  PROLONGED EXERTION. EVERYONE ELSE SHOULD LIMIT PROLONGED
  EXERTION.


* LOCATIONS AFFECTED INCLUDE THE HELENA VALLEY...INCLUDING THE CITY
  OF HELENA.

* FOR MORE INFORMATION...PLEASE VISIT THE DEPARTMENTS WEBSITE AT
  WWW.DEQ.STATE.MT.US/AIRQUALITY/AQINFO.ASP OR
  SVC.MT.GOV/DEQ/AQREPORT/MOSTRECENTUPDATE.ASPX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/GREATFALLS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 3:55 AM MST, 5 hours 56 minutes earlier.

Area forecast discussion, Jan 9, 3:55 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 AM MST SAT JAN 9 2010

.DISCUSSION...
TODAY THROUGH MONDAY NIGHT...OVERALL A FAIRLY QUIET WEATHER
PATTERN WILL RESIDE OVER THE REGION DURING THE PERIOD...WITH A
NICE JANUARY THAW EXPECTED. A WEAK PACIFIC WEATHER DISTURBANCE
WILL MOVE EASTWARD INTO THE ROCKY MOUNTAIN FRONT REGION LATER THIS
MORNING. EXPECT INCREASING CHANCES FOR RAIN AND SNOW SHOWERS OVER
THE ROCKIES...BUT AS THE SYSTEM MOVES EASTWARD...IT WILL CONTINUE
TO WEAKEN. THUS ANY SNOW ACCUMULATIONS WILL MAINLY BE OVER THE
HIGHER MOUNTAINS...WITH A RAIN/SNOW MIX POSSIBLE THIS AFTERNOON AT
LOWER ELEVATIONS NEAR THE FRONT RANGE. ELSEWHERE...A NICE JANUARY
THAW IS EXPECTED...AS AFTERNOON HIGHS CLIMB INTO THE 30S AND 40S.
HOWEVER...BOTH THE HELENA VALLEY AND THE HARLEM AREA WILL PROBABLY
HAVE ANOTHER DAY OF COLD AIR TRAPPED AT LOWER ELEVATIONS...THUS
THERE TEMPERATURES ARE A BIT LOWER. THE HAVRE AREA SHOULD MIX OUT
BY LATE AFTERNOON...THUS HIGH TEMPERATURES ARE WARMER THEN RECENT
IN THAT REGION. IT WILL BE BREEZY TODAY ALONG THE FRONT RANGE OF
THE ROCKIES...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING
CRITERIA. FOR SUNDAY THROUGH MONDAY NIGHT...GENERALLY A DRY PERIOD
OF WEATHER WITH ONLY A VERY ISOLATED MOUNTAIN SHOWER POSSIBLE.
TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...EVEN AT NIGHT. THE
WARMER AIR SHOULD ALSO MAKE IT INTO MOST VALLEYS OF SOUTHWEST
MONTANA AND THE HARLEM AREA BY MONDAY. BRUSDA

TUESDAY THROUGH SATURDAY NIGHT...PROGRESSIVE PATTERN IS FORECAST TO
CONTINUE WITH A SERIES OF UPPER RIDGES AND UPPER TROUGHS TO AFFECT
THE AREA. THERE ARE DIFFERENCES AMONGST THE MODELS WITH THE TIMING
AND STRENGTH OF THE UPPER TROUGHS PARTICULARLY OVER THE WEEKEND. IN
LINE WITH THE DIFFERENCES WITH THE UPPER TROUGHS THERE ARE
DIFFERENCES AMONGST THE MODELS WITH FORECAST PRECIPITATION. THE
LATEST ECMWF MODEL SEEMS TO BE MORE IN LINE WITH OTHER GUIDANCE SO
LEANED TOWARDS USING IT AS A BASIS FOR THE FORECAST. FOR WEDNESDAY
NIGHT THE ECMWF MODEL BROUGHT MORE PRECIPITATION TO CENTRAL AND
SOUTHERN PORTIONS OF THE FORECAST AREA THAN THE PREVIOUS RUN OF THE
GFS MODEL SO INCREASED THE CHANCES OF PRECIPITATION EXCEPT IN THE
NORTH FOR WEDNESDAY NIGHT. AN EVEN BIGGER DIFFERENCE BETWEEN THE GFS
AND ECMWF MODELS OCCURS OVER THE WEEKEND AS THE GFS BRINGS A WEATHER
SYSTEM FROM CANADA THROUGH THE AREA WITH SIGNIFICANT PRECIPITATION
AND COOLER TEMPERATURES. THE ECMWF ON THE OTHER HAND BRINGS A
PACIFIC WEATHER SYSTEM INTO THE AREA LATE SATURDAY NIGHT WITH MOST
OF THE PRECIPITATION CONFINED TO THE MOUNTAINS. THE ECMWF ALSO
HAS WARMING TEMPERATURES INTO THE WEEKEND. WARMED TEMPERATURES IN
LINE WITH THE ECMWF BUT WAS RELUCTANT TO GO AS DRY AS THE ECMWF SO
WENT WITH A CHANCE OF PRECIPITATION OVER THE MOUNTAINS AND A
SLIGHT CHANCE OF PRECIPITATION FOR THE PLAINS/VALLEYS FOR SATURDAY
AND SATURDAY NIGHT. BLANK

&&

.AVIATION...
UPDATED 0540Z.
UPPER LEVEL RIDGE REMAINS OVER THE NORTHERN ROCKIES...CREATING
WIDESPREAD VFR CONDITIONS WHICH WILL PERSIST OVERNIGHT AND THROUGH
THE DAY ON SATURDAY. EXCEPTION WILL BE PATCHY FREEZING FOG IN
VALLEYS OF SOUTHWEST MONTANA INCLUDING THE KHLN TERMINAL. GUSTY
WESTERLY WINDS OVER THE CENTRAL PLAINS AND ROCKY MOUNTAIN FRONT WILL
INCREASE AGAIN ON SATURDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO
WESTERN MONTANA TOMORROW... BRINGING INCREASED MID LEVEL CLOUD COVER
AND SOME ISOLATED RAIN/SNOW SHOWERS PRIMARILY ALONG THE CONTINENTAL
DIVIDE. MPJ

&&

.HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
GALLATIN RIVER BECAUSE OF ICE JAMS. ICE JAMS ARE CAUSING THE
RIVER TO GO OVER ITS BANKS JUST SOUTH OF BIG SKY. THIS ICE JAM IS
ANTICIPATED TO PERSIST. DEPENDING ON HOW THE ICE WILL EVENTUALLY
BREAK...SIGNIFICANT IMPACTS COULD RESULT DOWNSTREAM. A SIGNIFICANT
WARM UP THIS WEEKEND COULD CAUSE THE SNOW MELT T0 INCREASE THE
WATER IN THE RIVER CHANNEL AND COMPOUND THE SITUATION.

ADDITIONALLY...A POINT FLOOD WARNING HAS BEEN ISSUED FOR THE
GALLATIN RIVER NEAR LOGAN. RIVER LEVELS NEAR LOGAN ARE EXPECTED
TO REMAIN AROUND FLOOD STAGE UNTIL FURTHER NOTICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  30  46  31 /   0   0   0   0
CTB  45  26  45  23 /   0   0   0   0
HLN  19  13  35  15 /  10  10  10   0
BZN  27  13  37  12 /   0   0   0   0
WEY  24  -3  30  -9 /  10  10   0   0
DLN  34  18  40  17 /  10  10  10   0
HVR  38  16  39  14 /   0   0   0   0
LWT  44  23  45  24 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
AIR STAGNATION ADVISORY UNTIL FURTHER NOTICE FOR THE HELENA VALLEY
INCLUDING THE CITY OF HELENA.

A FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER IN GALLATIN
COUNTY UNTIL FURTHER NOTICE.

A POINT FLOOD WARNING CONTINUES FOR LOGAN ON THE GALLATIN RIVER
UNTIL FURTHER NOTICE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 9, 6:00 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 AM MST SAT JAN 9 2010

MTZ055-101200-
GALLATIN-
600 AM MST SAT JAN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE GALLATIN RIVER DUE TO ICE
JAMS...ESPECIALLY NEAR RAINBOW RANCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
GALLATIN RIVER DUE TO ICE JAMS...ESPECIALLY NEAR RAINBOW RANCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-101200-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
600 AM MST SAT JAN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR THE HELENA
VALLEY INCLUDING THE CITY OF HELENA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE
FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>013-015-044>054-101200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
600 AM MST SAT JAN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.